Prostituted deer and hockey crooks
Whatisadam (WIA) from Montreal is an enthusiastic street artist and avid globetrotter. He uses Canadian-style imagery and different elements of vintage comics and pop art. North American wildlife and landscapes are recurring themes that he often reinvents to turn them into elements of urban culture. His motifs are as diverse as surreal, such as the iconic cans of maple-'sizzurp' (the can is modeled on a well-known Quebec brand of maple syrup), or the tattooed ducks, prostituted deer, and hockey crooks that populate his works. While working on the creation of street art through flour pastes and stencils, Whatisadam also runs a studio where he devotes himself to such diverse techniques as screen printing, large-format murals and installations of all kinds. He is also enthusiastic about the finds he brings from his work days in the streets of New York, Paris, Toronto, Miami, Mexico City and, of course, in his hometown of Montreal. Instagram: @whatisadam
Whatisadam auf der Mural-Seite
In many works of Whatisadam there is, as mentioned above, a maple syrup can with the inscription "Sizzurp" - but what is that? What sounds so harmless is actually a very dangerous mix of codeine-based prescription cough syrup, soda and often Jolly Ranchers Candy, also known as 'purple potion', 'syrup' or 'lean' (leaning). This brew, which has been featured in many rap songs, has been around for years, but medical professionals are increasingly concerned about the rising popularity of this dangerous high, glorified in songs and videos. This is an interaction of codeine, an opiate that creates a sense of euphoria, and the cough syrup drug promethazine, which acts as a sedative. The combo often causes the user to lean forward - hence the nickname "lean".
What is dangerous about it? Too much codeine and promethazine can affect the central nervous system and the respiratory tract and disable the heart and lungs. Other side effects include nausea, dizziness, blurred vision, memory loss, hallucinations, and seizures. And of course the danger increases especially in the interaction with other drugs and alcohol.